Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 259, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Nov 10, 2020, 11:41 AM CST for Benton County, Camden County, Morgan County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2020, 11:41 AM CST (17:41 UTC)
- Expired
- Nov 10, 2020, 12:30 PM CST
- In force
- 49 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Benton County, MO, Camden County, MO, Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 124 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 323 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
890
WUUS53 KSGF 101741
SVRSGF
MOC015-029-141-101830-
/O.NEW.KSGF.SV.W.0259.201110T1741Z-201110T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1141 AM CST Tue Nov 10 2020
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Eastern Benton County in central Missouri...
Northwestern Camden County in central Missouri...
Morgan County in central Missouri...
* Until 1230 PM CST.
* At 1141 AM CST, severe thunderstorms were located along a line
extending from near Stover to 13 miles northeast of Hermitage,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lake of The Ozarks... Versailles...
Village of Four Seasons... Stover...
Laurie... Sunrise Beach...
Barnett... Syracuse...
Gravois Mills... Climax Springs...
Rocky Mount... Lakeview Heights...
Florence... Crockerville...
Zora... Knobby...
Edmonson... Edwards...
Hastain...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake of The Ozarks, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3868 9284 3860 9284 3844 9264 3835 9263
3835 9269 3822 9270 3807 9306 3807 9328
3838 9322 3853 9311 3853 9307 3857 9306
3869 9293
TIME...MOT...LOC 1741Z 237DEG 48KT 3843 9308 3810 9316
HAIL...<.75IN
WIND...60MPH
$$
Burchfield3 follow-up statements
621
WWUS53 KSGF 101758
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1158 AM CST Tue Nov 10 2020
MOC015-101807-
/O.CAN.KSGF.SV.W.0259.000000T0000Z-201110T1830Z/
Benton MO-
1158 AM CST Tue Nov 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BENTON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area.Therefore, the warning has been cancelled.
LAT...LON 3868 9284 3860 9284 3844 9264 3836 9263
3835 9264 3835 9269 3822 9270 3807 9306
3850 9307 3869 9293
TIME...MOT...LOC 1757Z 237DEG 48KT 3854 9286 3821 9294
$$
MOC029-141-101830-
/O.CON.KSGF.SV.W.0259.000000T0000Z-201110T1830Z/
Camden MO-Morgan MO-
1158 AM CST Tue Nov 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CST
FOR NORTHWESTERN CAMDEN AND MORGAN COUNTIES...
At 1157 AM CST, severe thunderstorms were located along a line
extending from 7 miles north of Versailles to 6 miles west of Laurie,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lake of The Ozarks... Versailles...
Village of Four Seasons... Stover...
Laurie... Sunrise Beach...
Barnett... Syracuse...
Gravois Mills... Climax Springs...
Rocky Mount... Florence...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake of the Ozarks, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3868 9284 3860 9284 3844 9264 3836 9263
3835 9264 3835 9269 3822 9270 3807 9306
3850 9307 3869 9293
TIME...MOT...LOC 1757Z 237DEG 48KT 3854 9286 3821 9294
HAIL...<.75IN
WIND...60MPH
$$
Burchfield733
WWUS53 KSGF 101814
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1214 PM CST Tue Nov 10 2020
MOC029-141-101830-
/O.CON.KSGF.SV.W.0259.000000T0000Z-201110T1830Z/
Camden MO-Morgan MO-
1214 PM CST Tue Nov 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CST
FOR NORTHWESTERN CAMDEN AND EASTERN MORGAN COUNTIES...
At 1214 PM CST, severe thunderstorms were located along a line
extending from near Clarksburg to 6 miles northeast of Laurie, moving
northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lake of The Ozarks... Versailles...
Village of Four Seasons... Laurie...
Sunrise Beach... Barnett...
Gravois Mills... Rocky Mount...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake of the Ozarks, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3860 9284 3844 9264 3836 9263 3835 9264
3835 9269 3822 9270 3811 9296 3849 9295
TIME...MOT...LOC 1814Z 239DEG 41KT 3861 9269 3828 9277
HAIL...<.75IN
WIND...60MPH
$$
Burchfield232
WWUS53 KSGF 101828
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1228 PM CST Tue Nov 10 2020
MOC029-141-101838-
/O.EXP.KSGF.SV.W.0259.000000T0000Z-201110T1830Z/
Camden MO-Morgan MO-
1228 PM CST Tue Nov 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CAMDEN AND
EASTERN MORGAN COUNTIES WILL EXPIRE AT 1230 PM CST...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3860 9284 3844 9264 3836 9263 3835 9264
3835 9269 3822 9270 3811 9296 3849 9295
TIME...MOT...LOC 1828Z 237DEG 48KT 3870 9251 3837 9259
$$
BurchfieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 5:32 AM CST, 6 hours 9 minutes earlier.
Area forecast discussion, Nov 10, 5:32 AM CST, 6 hours 9 minutes before
Area Forecast Discussion National Weather Service Springfield MO 532 AM CST Tue Nov 10 2020 .SYNOPSIS... Issued at 220 AM CST Tue Nov 10 2020 Cold front was located from northeast Wisconsin into southeast Kansas and north central Oklahoma early this morning, with a couple of low pressure waves developing along the front over southeast Kansas and northern Texas. Most of the precipitation is currently falling on the cold side of the front with much better synoptic scale lifting occurring there with an upper wave pushing east out of the high plains. Fairly strong low level flow was advecting Gulf moisture northward into the area and we have dewpoints in the low to mid 60s across the area this morning with an expanding area of stratus. Main focus in the short term will be with the timing of showers/storms today and whether or not any strong to severe storms can develop. In addition, windy conditions are expected as the surface low intensifies today as it lifts northeast. && .SHORT TERM...(Today and tonight) Issued at 220 AM CST Tue Nov 10 2020 For the rest of the overnight hours and today...the surface low will intensify as it lifts northeast along an initially slow moving front. Upper level wave will move into the plains and become negatively tilted. Surface low will track into Wisconsin by early evening. As the surface low lifts northeast of the area, the front should move more quickly through the forecast area. The better forcing and shear will be north of the area today in the vicinity of the upper wave and surface low. Can't rule out some better updrafts giving us some stronger to marginally severe storms later today in central MO, but overall severe risk here looks to be on the low side. The main risk would be with wind gusts up to 60 mph. Winds will be pretty good on their own with some gusts of 30 to 40 mph possible today with the intensifying surface wave. Precipitation should move through most of the eastern counties by 00z, with sharply drier and cooler air moving in behind the front. High temperatures in the western CWA will be this morning, but we could still attain some low to mid 70s out west during the afternoon before the front moves through. Tonight, the winds should diminish rather quickly after sunset with high pressure building into the area. The much drier air mass should clear out the sky pretty quickly too and we are expecting lows tonight back down in the low to mid 30s (or about 30 to 35 degrees cooler than they currently are). .LONG TERM...(Wednesday through Monday) Issued at 220 AM CST Tue Nov 10 2020 High pressure should remain in control over the area through Thursday with dry conditions expected. Highs should remain in the 50s to 60s for the remainder of the work week, with lows in the 30s through Thursday night. Should see more cloud cover and temperatures slightly warmer on Friday night in the 40s with moisture beginning to return ahead of the next upper level system. Fairly decent model variability with the Friday night into Saturday system for precipitation though, so confidence in rainfall amounts and precipitation chances are low at this point. We should see rain expand northeastward over the central plains and our western CWA Friday night, but the models are not in agreement on how things transpire thereafter on Saturday. For now, will maintain the blended lower end pops after Friday night. Temperature-wise, we are expecting highs to climb back into the 60s over the weekend into early next week. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 527 AM CST Tue Nov 10 2020 A cold front will sweep through the region today bringing a round of showers and thunderstorms. Mainly MVFR ceilings can be expected ahead of the front this morning along with brisk and gusty south to southwest winds. As the front pushes through late this morning and early this afternoon, MVFR and brief IFR conditions can be expected around thunderstorms along with a wind shift to the west. Skies will then clear late this afternoon and early this evening with winds diminishing. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Schaumann
Hazardous weather outlook, Nov 10, 3:05 AM CST, 8 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 305 AM CST Tue Nov 10 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 305 AM CST Tue Nov 10 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Limited lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Gusty winds of 30 to 40 mph will be possible over the area during the day today. A cold front will move through the area today, bringing showers and thunderstorms to the region. A few of the stronger storms may produce some wind gusts up to 60 mph up in central MO. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected through the period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Special weather statement, Nov 10, 10:56 AM CST, 45 minutes before
Special Weather Statement
National Weather Service Springfield MO
1056 AM CST Tue Nov 10 2020
MOZ055-067-101730-
Benton MO-St. Clair MO-
1056 AM CST Tue Nov 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR BENTON AND EASTERN ST. CLAIR
COUNTIES UNTIL 1130 AM CST...
At 1056 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Lincoln to 10 miles
southwest of Warsaw. Movement was northeast at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Truman State Park... Truman Lake...
Warsaw... Lincoln...
Cole Camp... Osceola...
Vista... Palo Pinto...
Lakeview Heights... Brandon...
Crockerville... Harper...
Zora... Iconium...
Racket... Edmonson...
Mora... Hastain...
Whitakerville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3853 9309 3852 9307 3835 9307 3821 9309
3807 9338 3807 9350 3800 9351 3788 9375
3820 9366 3821 9353 3851 9350 3851 9330
3854 9329 3854 9326
TIME...MOT...LOC 1656Z 239DEG 37KT 3845 9342 3814 9353
BurchfieldSpecial weather statement, Nov 10, 11:12 AM CST, 29 minutes before
Special Weather Statement
National Weather Service Springfield MO
1112 AM CST Tue Nov 10 2020
MOZ055-067-068-101845-
Benton MO-Hickory MO-St. Clair MO-
1112 AM CST Tue Nov 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR HICKORY...SOUTHEASTERN BENTON AND
SOUTHEASTERN ST. CLAIR COUNTIES UNTIL 1245 PM CST...
At 1111 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Weaubleau to Humansville. Movement was
northeast at 55 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Pomme de Terre Lake... Pomme De Terre State Park...
Hermitage... Weaubleau...
Wheatland... Preston...
Cross Timbers... Collins...
Gerster... Quincy...
Elkton... Fristoe...
Knobby... Edwards...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3819 9308 3819 9307 3800 9307 3781 9340
3781 9357 3783 9357 3783 9366 3790 9370
3800 9351 3807 9350 3807 9338 3821 9309
TIME...MOT...LOC 1711Z 218DEG 50KT 3798 9353 3781 9356
BurchfieldThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 10:56 AM CST | Special Weather Statement | SGF | Benton | 34 min |
| Nov 10, 11:12 AM CST | Special Weather Statement | SGF | Hickory | 93 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.